CD4 has dropped again
Jan 14, 2013
I have been using truvada and stocrin for last 6 months (since i knew that i was diagnosed with hiv). My CD4 was 129 in the beginning and after 3 months it has increased to 280. And today i've found out that my CD4 has dropped again, it has decreased to 140. My hiv viral load is 56 currently. So does it mean that my virus makes resistance against my meds? Or is it something could happen? Because i am taking my medicines regularly everyday..
thanks in advance.
Response from Dr. Young
Hello and thanks for posting.
First off, with a viral load of 56, I'm generally not concerned about drug resistance. It would be worth noting if you had a drug resistance test done before you started on medications and if you've been adherent to you medications.
CD4 absolute counts do fluctuate a lot from day to day, though yours seems a larger variation than might be expected. On the other hand, if one views the 280 value as an anomaly, then your 129 and 140 CD4s would be consistent. Ask your doctor if your CD4 percentage values are available- if the percent is stable or rising, this would be confirmatory and reassuring.
Either way, I don't think that you need be concerned about resistance.
Hope that helps and be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Early Does Peripheral Neuropathy Occur?
- How Long After Symptoms Start To Test HIV Positive?
- Minimal Receptive Vaginal Penetration Risks For Hiv
- Slight Insertion In Vagina Risk For Hiv
- How Long Does It Take For Hiv Symptoms To Show?
- Do Doctors Check If You Have Hiv Virus If You Have Mrsa?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.